JOURNAL BROWSE
Search
Advanced SearchSearch Tips
NUMERICAL METHOD FOR A 2NTH-ORDER BOUNDARY VALUE PROBLEM
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
NUMERICAL METHOD FOR A 2NTH-ORDER BOUNDARY VALUE PROBLEM
Xu, Chenmei; Jian, Shuai; Wang, Bo;
  PDF(new window)
 Abstract
In this paper, a finite difference scheme for a two-point boundary value problem of 2nth-order ordinary differential equations is presented. The convergence and uniqueness of the solution for the scheme are proved by means of theories on matrix eigenvalues and norm. Numerical examples show that our method is very simple and effective, and that this method can be used effectively for other types of boundary value problems.
 Keywords
boundary valve problem;finite difference scheme;2nth-order ordinary differential equation;total truncation error;
 Language
English
 Cited by
 References
1.
A. Barari and M. Omidvar, An apprioximate solution for boundary value problems instructural engineering and mechanics, Math. Prom. Eng. 2008 (2008), no. 10, 1-10.

2.
M. K. Jain, S. R. K. Iyengar, and J. S. V. Saldanha, Numerical solution of a fourth-order ordinary differential equation, J. Engrg. Math. 11 (1977), no. 4, 373-380. crossref(new window)

3.
M. A. Noor and S. T. Molyud-Din, A reliable approach for solving linear and nonlinear sixth-order boundary value problems, Int. J. Comput. Appl. Math. 2 (2007), no. 2, 163-172.

4.
M. A. Noor, K. I. Noor, and S. T. Mohyud-Din, Variational iteration method for solving sixth-order boundary value problems, Commun. Nonlinear Sci. Numer. Simul. 14 (2009), no. 6, 2571-2580. crossref(new window)

5.
M. H. Pei, Existence and uniqueness of solutions to two-point boundary value problems for ordinary differential equations of order 2n, J. Systems Sci. Math. Sci. 17 (1997), no. 2, 165-172.

6.
R. A. Usmani, An O($h^6$) finite difference analogue for the solution of some differential equations occurring in plate deflection theory, J. Inst. Math. Appl. 20 (1977), no. 3, 331-333. crossref(new window)

7.
R. A. Usmani, A uniqueness theorem for a boundary value problem, Proc. Amer. Math. Soc. 77 (1979), no. 3, 329-335. crossref(new window)

8.
R. A. Usmani, Discrete methods for boundary value problems with applications in plate deflection theory, Z. Angew. Math. Phys. 30 (1979), no. 1, 87-99. crossref(new window)

9.
R. A. Usmani and M. J. Marsden, Numerical solution of some ordinary differential equations occurring in plate deflection thery, J. Engrg. Math. 9 (1975), no. 1, 1-10. crossref(new window)

10.
R. A. Usmani and M. J. Marsden, Convergence of a numerical procedure for the solution of a fourth-order boundary value problem , Proc. Indian Acad. Sci. Sect. A Math. Sci. 88 (1979), no. 1, 21-30. crossref(new window)

11.
X. Q. Wang, On a boundary value problem arising in elastic deflection theory, Bull. Austral. Math. Soc. 74 (2006), no. 3, 337-345. crossref(new window)

12.
A. M. Wazwaz, The numerical solution of sixth-order boundary value problems by the modified decomposition method, Apple. Math. Comput. 118 (2001), no. 2-3, 311-325. crossref(new window)

13.
C. Xu and S. Sun, Introduction to Computational Methods, Higher Education Press, Beijing, 2002.

14.
K. Zhang and Y. Zhao, Algorithm and Analysis of Numerical Computation, Science Press, Beijing, 2003.